Alert archive / Kansas / Wind Advisories in 2015
Wind Advisory 5, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Mar 16, 2015, 6:56 PM CDT for 13 counties in Kansas. It took effect at Mar 16, 2015, 10:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2015, 6:56 PM CDT (23:56 UTC)
- In effect from
- Mar 16, 2015, 10:00 PM CDT
- Expired
- Mar 17, 2015, 7:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 76 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3669 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
809 WWUS73 KICT 162356 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 656 PM CDT MON MAR 16 2015 KSZ032-033-047-048-050-067-170900- /O.NEW.KICT.WI.Y.0005.150317T0300Z-150317T0900Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO- INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY... BARNARD...GREAT BEND...ELLSWORTH...WILSON...LYONS...STERLING... HUTCHINSON 656 PM CDT MON MAR 16 2015 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM CDT TUESDAY. * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 40 MPH. * TIMING...LATE THIS EVENING INTO THE OVERNIGHT HOURS. * IMPACTS...STRONG CROSSWINDS MAY BE EXPERIENCED ALONG WEST TO EAST HIGHWAYS...SUCH AS INTERSTATE 70. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
702 WWUS73 KICT 170254 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 954 PM CDT MON MAR 16 2015 KSZ049-051-068-082-083-091-092-171200- /O.EXB.KICT.WI.Y.0005.150317T0300Z-150317T1200Z/ SALINE-MCPHERSON-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...SALINA...MCPHERSON...NEWTON...KINGMAN... WICHITA...ANTHONY...HARPER...ATTICA...WELLINGTON 954 PM CDT MON MAR 16 2015 ...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT TUESDAY. * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 40 MPH. * TIMING...LATE THIS EVENING INTO THE OVERNIGHT HOURS. * IMPACTS...STRONG CROSSWINDS MAY BE EXPERIENCED ALONG WEST TO EAST ORIENTED HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ032-033-047-048-050-067-171200- /O.EXT.KICT.WI.Y.0005.150317T0300Z-150317T1200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO- INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY... BARNARD...GREAT BEND...ELLSWORTH...WILSON...LYONS...STERLING... HUTCHINSON 954 PM CDT MON MAR 16 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT TUESDAY... * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...LATE THIS EVENING INTO THE OVERNIGHT HOURS. * IMPACTS...STRONG CROSSWINDS MAY BE EXPERIENCED ALONG WEST TO EAST HIGHWAYS...SUCH AS INTERSTATE 70. AREAS OF BLOWING DUST ARE POSSIBLE WHICH COULD REDUCE VISIBILITIES TO 3 TO 4 MILES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
156 WWUS73 KICT 170832 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 332 AM CDT TUE MAR 17 2015 KSZ032-033-047>051-067-068-082-083-091-092-171200- /O.CON.KICT.WI.Y.0005.000000T0000Z-150317T1200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY... BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA...LYONS... STERLING...MCPHERSON...HUTCHINSON...NEWTON...KINGMAN...WICHITA... ANTHONY...HARPER...ATTICA...WELLINGTON 332 AM CDT TUE MAR 17 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 40 MPH. * TIMING...EARLY THIS MORNING. * IMPACTS...STRONG CROSSWINDS MAY BE EXPERIENCED ALONG WEST TO EAST ORIENTED HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BILLINGS WRIGHT
410 WWUS73 KICT 171202 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 702 AM CDT TUE MAR 17 2015 KSZ032-033-047>051-067-068-082-083-091-092-171315- /O.EXP.KICT.WI.Y.0005.000000T0000Z-150317T1200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY... BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA...LYONS... STERLING...MCPHERSON...HUTCHINSON...NEWTON...KINGMAN...WICHITA... ANTHONY...HARPER...ATTICA...WELLINGTON 702 AM CDT TUE MAR 17 2015 ...WIND ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING... WINDS MAY CONTINUE TO FLIRT WITH ADVISORY CRITERIA EARLY THIS MORNING...HOWEVER THE TREND WILL BE FOR WINDS TO GRADUALLY DIMINISH THROUGHOUT THE DAY. THUS THE ADVISORY WILL BE ALLOWED TO EXPIRE. $$ HOWERTON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 16, 6:04 PM CDT, 52 minutes earlier.
Area forecast discussion, Mar 16, 6:04 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 604 PM CDT MON MAR 16 2015 ...UPDATED FOR 00Z AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 310 PM CDT MON MAR 16 2015 PRESSURE GRADIENT REALLY TIGHTENS UP LATE TONIGHT BEHIND THE COLD FRONT...WITH INCREASING NORTH WIND SPEEDS POSSIBLY FLIRTING WITH ADVISORY LEVELS FOR LATE TONIGHT. COOLER NEAR NORMAL TEMPERATURES WILL BE IN STORE FOR KANSAS ON TUESDAY. MEANWHILE...UPPER LEVEL SYSTEM CURRENTLY OVER THE BAJA REGION WILL MOVE NORTHEAST ACROSS TEXAS FOR TUESDAY NIGHT AND BEGIN TO SHEAR OUT OVER THE LOWER MISSISSIPPI VALLEY REGION DURING THE DAY ON WEDNESDAY. LOW TO MID-LEVEL ISENTROPIC LIFT SHOULD BEGIN TO SATURATE A DEEP ENOUGH LAYER FOR LIGHT RAIN TO DEVELOP OVER SOUTHERN KANSAS LATE TUESDAY NIGHT...WHICH SHOULD SPREAD SLOWLY NORTHWARD ACROSS SOUTH CENTRAL/SOUTHEAST KANSAS DURING THE DAY ON WEDNESDAY. THE LIGHT RAIN AND CLOUDS WILL KEEP TEMPERATURES ON THE COOLISH SIDE WITH BELOW NORMAL DAYTIME HIGHS ON WEDNESDAY. ANOTHER ROUND OF LIGHT RAIN IS POSSIBLE MAINLY DURING THE DAY ON THURSDAY ACROSS NORTHERN OKLAHOMA/SOUTHERN KANSAS...AS MID-LEVEL LIFT AHEAD OF A SECOND UPPER WAVE APPROACHES FROM THE NORTHWEST. .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 310 PM CDT MON MAR 16 2015 A NICE WARM-UP IS EXPECTED FOR FRIDAY WITH DOWNSLOPE EFFECTS HELPING BOOST DAYTIME HIGHS. WE COULD SQUEEZE OUT ANOTHER WARM DAY ON SATURDAY HOWEVER THAT WILL DEPEND ON THE TIMING OF THE NEXT FRONTAL BOUNDARY...WITH SOME DIFFERENCES BETWEEN THE GFS/ECMWF MODELS ON TIMING OF THE FRONT. THE COOLER AIR SHOULD REMAIN OVER THE AREA FOR SUNDAY/MONDAY ALONG WITH ANOTHER CHANCE OF RAIN POSSIBLE FOR KANSAS...AS GULF MOISTURE LOOKS TO OVER-RUN THE COOLER AIR AT THE SURFACE THIS PERIOD. JAKUB && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 557 PM CDT MON MAR 16 2015 THE MAIN AVIATION CONCERN WILL BE A WIND SHIFT ASSOCIATED WITH STRONG COLD FRONT PASSAGE TONIGHT. THE COLD FRONT EARLY THIS EVENING WAS DRAPED FROM SOUTHEASTERN NEBRASKA TO FAR NORTHWESTERN KANSAS WITH STRONG PRESSURE RISES NORTH OF THE FRONT. THESE PRESSURE RISES WILL ALLOW THE FRONT TO SINK RAPIDLY SOUTHWARD ACROSS KANSAS TONIGHT. THE FRONT SHOULD REACH RSL AROUND 03Z...ICT AROUND 07Z...AND CNU BY 08Z. WINDS WILL SHIFT FROM SOUTHWESTERLY TO NORTH-NORTHEASTERLY BEHIND THE FRONT...WITH GUSTS OF 30-37 KNOTS OVERNIGHT INTO TUESDAY MORNING...BEFORE SLACKENING SOME. SOME OF THE SHORT TERM MODEL GUIDANCE SHOWS MVFR CEILINGS DEVELOPING BEHIND THE FRONT OVERNIGHT. PRESENTLY...UPSTREAM OBSERVATIONS SHOW LITTLE IN THE WAY OF LOW CLOUDS. WITH CONFIDENCE LOW ON CEILING FORMATION...HAVE OPTED TO SHOW SCATTERED DECKS AROUND 2500 FT AGL BEHIND THE FRONT LATE TONIGHT INTO EARLY TUESDAY MORNING. JMC && .FIRE WEATHER... ISSUED AT 310 PM CDT MON MAR 16 2015 EXTREME GRASSLAND FIRE DANGER RISK WILL CONTINUE INTO THE EARLY EVENING HOURS ACROSS MUCH OF THE REGION. A STRONG COLD FRONT WILL RACE SOUTHWARD ACROSS THE REGION FOR LATE TONIGHT WITH VERY HIGH FIRE DANGER LEVELS EXPECTED ON TUESDAY...AS COMBINATION OF DRY AIR AND GUSTY NORTH WINDS PREVAILS. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 48 59 39 48 / 0 10 60 70 HUTCHINSON 45 58 36 50 / 0 0 30 40 NEWTON 45 58 37 48 / 0 0 40 60 ELDORADO 47 58 39 48 / 0 10 60 70 WINFIELD-KWLD 50 60 40 49 / 0 10 80 80 RUSSELL 41 56 32 58 / 0 0 10 10 GREAT BEND 42 57 33 55 / 0 0 10 20 SALINA 43 57 35 53 / 0 0 20 20 MCPHERSON 44 58 36 50 / 0 0 30 40 COFFEYVILLE 52 60 42 47 / 0 10 80 90 CHANUTE 48 58 40 47 / 0 10 60 80 IOLA 48 58 39 47 / 0 10 60 60 PARSONS-KPPF 50 59 41 47 / 0 10 80 90 && .ICT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR KSZ032-033- 047>053-067>072-082-083-091>095-098. &&
Hazardous weather outlook, Mar 16, 3:48 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 348 PM CDT MON MAR 16 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-172100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 348 PM CDT MON MAR 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT EXTREMELY LOW RELATIVE HUMIDITIES...AND GUSTY SOUTHWEST WINDS WILL CAUSE EXTREME GRASSLAND FIRE DANGER TO CONTINUE ACROSS MUCH OF THE REGION INTO THE EARLY EVENING HOURS. MEANWHILE...VERY HIGH GRASSLAND FIRE DANGER LEVELS WILL AFFECT SOUTHEAST KANSAS. OUTDOOR BURNING IS NOT RECOMMENDED AS ANY FIRE COULD BECOME EXTREMELY DIFFICULT TO CONTROL...PLEASE SEE LATEST RED FLAG WARNING FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LOWER RELATIVE HUMIDITIES AND GUSTY NORTH WINDS WILL AFFECT THE ENTIRE AREA ON TUESDAY...WITH VERY HIGH GRASSLAND FIRE DANGER LEVELS EXPECTED. ONCE AGAIN...OUTDOOR BURNING IS NOT RECOMMENDED ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 3:28 AM CDT | Red Flag Warning | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 17 more | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.